Alert archive / Mississippi / River Flood Warnings in 2013

River Flood Warning 101, NWS New Orleans, LA

May 1, 2013Harrison County, Mississippi

NWS New Orleans, LA issued this river flood warning at May 1, 2013, 9:16 PM CDT for Harrison County, Mississippi. It took effect at May 2, 2013, 12:28 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
May 1, 2013, 9:16 PM CDT (02:16 UTC)
In effect from
May 2, 2013, 12:28 AM CDT
Expired
May 3, 2013, 9:22 AM CDT
In force
33 hr
Issued by
NWS New Orleans, LA
Flood severity
Minor

County Harrison County, MS

The radar

The Mobile radar (KMOB), 86 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Tchoutacabouffa River near D Iberville (DIBM6).

Action stage
8 ft
Minor stage
8 ft
Moderate stage
15 ft
Major stage
18 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02480590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

053 
WGUS44 KLIX 020216
FLWLIX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
916 PM CDT WED MAY 1 2013

...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED
A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... 

  TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-030816-
/O.NEW.KLIX.FL.W.0101.130502T0624Z-130504T0000Z/
/DIBM6.1.ER.130502T0624Z.130503T0000Z.130503T1800Z.NO/
916 PM CDT WED MAY 1 2013

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A 

* FLOOD WARNING FOR 
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* FROM LATE TONIGHT TO FRIDAY EVENING.
* AT 7:00 PM WEDNESDAY THE STAGE WAS 6.2 FEET
* MINOR FLOODING IS FORECAST
* FLOOD STAGE IS 8.0 FEET.
* FORECAST...THE RIVER IS EXPECTED TO RISE ABOVE FLOOD STAGE LATE TONIGHT
  AND THEN CONTINUE TO RISE UNTIL CRESTING AT AROUND 12.0 FEET BY THURSDAY
  EVENING.  THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY FRIDAY
  AFTERNOON.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE INACCESSABLE. 
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A 
  FEW HOMES WILL BE ISOLATED
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE 
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE

$$
4 follow-up statements
229 
WGUS84 KLIX 020529
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1229 AM CDT THU MAY 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-031129-
/O.EXT.KLIX.FL.W.0101.130502T0528Z-130504T0000Z/
/DIBM6.1.ER.130502T0342Z.130503T0000Z.130503T1800Z.NO/
1229 AM CDT THU MAY 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* UNTIL FRIDAY EVENING.
* AT 12:00 AM THURSDAY THE STAGE WAS 8.8 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 13.0 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EARLY 
  AFTERNOON.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE INACCESSABLE. 
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A 
  FEW HOMES WILL BE ISOLATED
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE 
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE


$$
763 
WGUS84 KLIX 021529
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
1029 AM CDT THU MAY 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE TCHOUTACABOUFFA RIVER NEAR D'IBERVILLE AFFECTING 
  HARRISON COUNTY
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-032129-
/O.EXT.KLIX.FL.W.0101.000000T0000Z-130504T0246Z/
/DIBM6.1.ER.130502T0342Z.130502T1400Z.130503T2046Z.NO/
1029 AM CDT THU MAY 2 2013

...FLOOD WARNING EXTENDED UNTIL FRIDAY EVENING...

THE FLOOD WARNING CONTINUES FOR
  THE TCHOUTACABOUFFA RIVER NEAR D'IBERVILLE.
* UNTIL FRIDAY EVENING.
* AT 9:00 AM THURSDAY THE STAGE WAS 12.5 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER IS CRESTING AND IS EXPECTED TO BEGIN TO FALL 
  LATER TODAY. THE RIVER IS EXPECTED TO FALL BACK BELOW FLOOD STAGE BY
  TOMORROW AFTERNOON.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE INACCESSIBLE. 
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES.
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A 
  FEW HOMES WILL BE ISOLATED.
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE 
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE.

$$

98/SO
067 
WGUS84 KLIX 030214
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
914 PM CDT THU MAY 2 2013

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  TCHOUTACABOUFFA R. NEAR D'IBERVILLE AFFECTING HARRISON COUNTY 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-031656-
/O.EXT.KLIX.FL.W.0101.000000T0000Z-130503T1656Z/
/DIBM6.1.ER.130502T0342Z.130502T1400Z.130503T1056Z.NO/
914 PM CDT THU MAY 2 2013

THE FLOOD WARNING CONTINUES FOR
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* UNTIL FRIDAY MORNING.
* AT  8:00 PM THURSDAY THE STAGE WAS 11.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER HAS CRESTED AND WILL CONTINUE TO FALL 
  TO BELOW FLOOD STAGE BY EARLY TOMORROW.
* IMPACT...AT 10.0 FEET...RECREATIONAL CAMPS WILL BE INACCESSABLE. 
  PROPERTY ALONG LAMEY BRIDGE ROAD WILL BE INUNDATED. THE WATER LEVEL
  WILL BE AT THE UNDER CARRIAGE OF THE BRIDGE AND STRONG CURRENT WILL
  FLOW ACROSS THE BRIDGE APPROACHES
* IMPACT...AT 8.0 FEET...ROADS ALONG THE RIVER WILL BE IMPASSABLE. A 
  FEW HOMES WILL BE ISOLATED
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE 
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE


$$
754 
WGUS84 KLIX 031422
FLSLIX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 
922 AM CDT FRI MAY 3 2013

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSISSIPPI...
 
  THE TCHOUTACABOUFFA RIVER NEAR D'IBERVILLE AFFECTING HARRISON 
  COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH 
ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS 
WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS.

DO NOT DRIVE CARS THROUGH FLOODED AREAS.  REMEMBER...TWO FEET OF
RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS.  TURN 
AROUND AND DON'T DROWN.

A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER 
RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR 
THE LATEST INFORMATION.  THE LATEST GRAPHICAL HYDROLOGIC INFORMATION 
CAN ALSO BE FOUND AT WEATHER.GOV.

&&

MSC047-031452-
/O.CAN.KLIX.FL.W.0101.000000T0000Z-130503T1656Z/
/DIBM6.1.ER.130502T0342Z.130502T1400Z.000000T0000Z.NO/
922 AM CDT FRI MAY 3 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE TCHOUTACABOUFFA R. NEAR D'IBERVILLE.
* AT 9:00 AM FRIDAY THE STAGE WAS 7.5 FEET. 
* FLOOD STAGE IS 8.0 FEET. 
* FORECAST...THE RIVER CRESTED AT 12.7 FEET YESTERDAY. THE RIVER HAS
  NOW FALLEN BACK BELOW FLOOD STAGE AND IS EXPECTED TO CONTINUE TO 
  FALL TO A STAGE OF 5.3 FEET BY TOMORROW MORNING.
* IMPACT...AT 7.0 FEET...THE BANKS WILL OVERFLOW A SHORT DISTANCE 
  UPSTREAM AND DOWNSTREAM OF LAMEY BRIDGE.

$$

98/SO

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at May 1, 8:19 PM CDT, 57 minutes earlier.

Area forecast discussion, May 1, 8:19 PM CDT, 57 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
819 PM CDT WED MAY 1 2013

.SOUNDING DISCUSSION...
LIGHT RAIN AT TIME OF LAUNCH WITH SOME VERY FAINT DISTANT RUMBLE
OF THUNDER TO THE NORTHEAST...OTHERWISE NO ISSUES. SOUNDING IS A
SATURATED PROFILE THROUGHOUT WITH PSEUDO LAPSE RATE TO TROPOPAUSE
AT 37.7KFT. WINDS NE 5 TO 20 KT TO 3KFT...W-SW 10-20 KT TO
25.6KFT...THEN CYCLONIC TURNING IN RESPONSE TO UPPER LOW TO
35.7KFT...THEN SW 30-50KT IN STRATOSPHERE ABOVE LOW. PEAK WIND
255/48KT IN A LAYER FROM 43.3KFT TO 47.5KFT. PRECIPITABLE WATER
1.59 INCHES AND STORM MOTION LOWERED TO 265/4KT. SOUNDING PROFILE
QUITE CONDUCIVE OF TROPICAL RAINFALL.

BALLOON INITIALLY HEADED SW FOR FIRST 7 MINUTES...WENT OVERHEAD
BETWEEN MINUTES 9-12 THEN HEADED NE FOR MUCH OF FLIGHT UNTIL
ENCOUNTERING NE WINDS IN STRATOSPHERE TO DRIFT BACK CLOSE TO
LAUNCH LOCATION...BURST ONLY 13 MILES EAST OF OFFICE ABOUT 2 MILES
NORTH OF I-10 AT THE EAST PEARL RIVER BRIDGE...BUT NOT BEFORE
REACHING NORTHERN HANCOCK COUNTY PRIOR TO RETURNING JUST INSIDE
LA BORDER.

RAN CHAP PROGRAM ON 334K LIFT FROM 850 MB /NOT QUITE THERE BUT
MOST REPRESENTATIVE OF THE LARGER AREA/ YIELDS PCPN 2.46 INCHES
WITH POTENTIAL 3.73 INCHES ON A 34 PERCENT POP. THIS FITS WELL
WITH A 2-4 INCH EXPECTATION OVERNIGHT IN AREAS WHERE BANDED RAIN
CAN PERSIST. INCIDENTALLY...THE 4-7 INCH ESTIMATES FROM CHAP RUN
LAST NIGHT WAS PRETTY CLOSE TO WHAT IS BEING OBSERVED ON RADAR
ESTIMATES TODAY. 24/RR

&&

.DECISION SUPPORT...

DSS CODE...YELLOW.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING HEAVY RAINFALL...FLOODING...HYDROLOGY

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PREV DISCUSSION... /ISSUED 359 PM CDT WED MAY 1 2013/

SHORT TERM...ACTIVITY BEGAN EARLY TODAY WITH A VERY TROPICAL
AIRMASS IN PLACE FOR EARLY MAY. MID LVL LOW PROVIDED BROAD LIFT AND
WITH PWS OF 1.5 IN THIS MORNINGS SNDG AND NO INHIBITION SHRA AND
TSRA HAD LITTLE DIFFICULTY DEVELOPING ONCE WE HIT THE LOWER/MID 70S.

AS FOR TONIGHT AND TOMORROW SHRA AND TSRA SHOULD HAVE LITTLE PROBLEM
DEVELOPING AGAIN. IT WILL BE DIFFICULT TRYING TO PINPOINT ANY ONE
LOCATION FOR THE HEAVIEST RAIN BUT IT DOES APPEAR THAT THE AREA WEST
OF 55 AND ALONG AND NORTH OF THE 10/12 CORRIDOR SHOULD HAVE THE BEST
CHANCE FOR ACTIVITY TONIGHT. THE LOW WILL MOVE VERY LITTLE OVERNIGHT
AND IT APPEARS THAT A WEAK DEFORMATION ZONE ALONG WITH A WEAK AREA
OF LL CONVERGENCE WILL SET UP ACROSS COASTAL MS AND INTO THE
NORTHSHORE AND UP INTO SRN MS. COMBINE THIS WITH PWS OVER 1.5 AND
WEAK DIVERGENCE ALOFT AND THE RIGHT INGREDIENTS LOOK TO SETUP FOR
MODERATE TO HEAVY RAIN AT TIMES.

FOR TOMORROW THE FCST SNDG LOOKS QUITE SIMILAR WITH A VERY MOIST
AIRMASS IN PLACE. THE CONVECTIVE TEMP WILL AGAIN BE IN THE LOWER TO
MIDDLE 70S AND WITH THE LOW ALOFT STILL IN PLACE SHRA AND TSRA WILL
HAVE LITTLE TROUGH DEVELOPING AGAIN. THE ONE CONCERN FOR DEVELOPMENT
MAY BE WEST OF 55. IF THE LOW DOES MOVE FAR ENOUGH EAST OVERNIGHT
THEN THE LIFT OVER THE WRN 3RD OF THE CWA MAY NOT BE IN PLACE AND
THERE COULD BE WEAK SUBSIDENCE INITIALLY. THAT SAID STILL EXPECT
NUMEROUS SHRA AND EMBEDDED TSRA WILL IMPACT THE REGION...ESPECIALLY
THE ERN HALF OF THE CWA.

NOT MAKING ANY ADJUSTMENTS TO THE FFA AT THIS TIME AS ALL AREAS
STILL HAVE A GOOD CHANCE OF SEEING RAIN AND IT COULD BE HEAVY.
COMBINE THAT WITH VERY WET SOILS ALREADY AND IT WILL NOT TAKE MUCH
TO LEAD TO FLASH FLOODING ISSUES.

FRIDAY AND FRIDAY NIGHT...THIS WILL BE THE TRANSITION PERIOD. THE
LOW THAT IS CURRENTLY IMPACTING THE REGION WILL FINALLY PUSH EAST
INTO THE ERN GULF OVERNIGHT THU WITH THE MAIN L/W TROUGH DIGGING
ACROSS PLAINS. THE BASE OF THE TROUGH WILL EVENTUALLY BREAK OFF WITH
A CLOSED LOW OVER THE MID MS VALLEY BY FRI AFTN/EVNG. THIS WILL
DRIVE A COLD FRONT THROUGH THE CWA DURING THE DAY. SHRA AND A FEW
TSRA WILL BE POSSIBLE WITH THE FRONT BUT THE MOST NOTICEABLE CHANGE
WILL BE THE COLD AIR COMING BACK INTO THE REGION WITH SOME LOCATIONS
ACROSS THE NW ONLY GETTING INTO THE LOWER TO MID 60S. FRIDAY NIGHT
MUCH DRIER AIR WILL PUSH INTO THE REGION WITH DEWPOINTS POSSIBLY
INTO THE 30S AND SET THE STAGE FOR A CHILLY MAY NIGHT. NOW WITH THAT
SAID THERE WILL LIKELY BE CLOUDS AND WINDS IN THE LL WHICH WILL
SEVERELY HINDER RAD COOLING CONDITIONS BUT LOWS IN THE LOWER TO MID
40S IS NOT OUT OF THE QUESTIONS FOR THE NRN HALF OF THE AREA.
LOCATIONS LIKE BTR AND MCB COULD TEST RECORD LOWS.

LONG TERM...FOR THE EXTENDED PORTION OF THE FCST WE WILL BE MUCH
QUIETER. WE WILL REMAIN UNDER WEAK NW FLOW THROUGH THE WEEKEND AND
FOR THE FIRST HALF OF THE WORK WEEK. THIS WILL KEEP THINGS MOSTLY
DRY AND COOL WITH TEMPS WELL BELOW NORMAL THROUGH TUE MRNG. MORNING
LOWS WILL REMAIN SLIGHTLY BELOW NORMAL THROUGH MUCH OF NEXT WEEK BUT
AFTN HIGHS SHOULD BE CLOSER TO NORMAL AS LL TEMPS REBOUND. /CAB/

MARINE...MULTIPLE CONCERNS FOR MARINE INTERESTS. INITIALLY STRONG
HIGH PRESSURE OVER THE PLAINS AND LOW PRESSURE IN THE ERN GULF WILL
CONTINUE TO LEAD TO A TIGHT PRESSURE GRADIENT ACROSS THE COASTAL
WATERS EAST OF THE DELTA. WINDS WILL FINALLY RELAX BELOW SCY
CRITERIA TOMORROW AFTN EVERYWHERE BUT THIS WILL BE SHORT LIVED. FRI
THE PRESSURE GRADIENT WILL TIGHTEN ONCE AGAIN AND AS A COLD FRONT
MOVES THROUGH FRI AFTN CAA WILL LEAD TO WINDY CONDITIONS ACROSS
ALL OF THE COASTAL WATERS FRI NIGHT AND THROUGH MUCH OF THE WEEKEND.
AN SCY WILL BE NEEDED FOR MOST IF NOT ALL OF THE WATERS BEGINNING
FRI AFTN AND COULD PERSIST IN SOME AREAS THROUGH SUN AFTN. /CAB/

AVIATION...
WIDESPREAD SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE
ENTIRE AREA. HEAVY RAINFALL WITH STRONGER STORMS WILL BRING
VISIBILITIES DOWN TO 3SM OR LESS AT TIMES. EXPECTING THIS
ACTIVITY TO PERSIST THROUGH THE EVENING HOURS. WILL MAINTAIN TS/RA
IN TAFS UNTIL ACTIVITY MAY WANE OVERNIGHT. CONDITIONS WILL NOT
IMPROVE WITH LIFER CIGS VERY POSSIBLE AFTER MIDNIGHT. /MEFFER/

DECISION SUPPORT...

DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
             MONITORING CONVECTION AND HYDRO TRENDS.

DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN  = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE   = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
         VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
         WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
         TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED    = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
         AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
         SIGNIFICANCE

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  64  77  57  66 /  90  70  60  40
BTR  64  80  58  67 /  60  60  40  30
ASD  65  78  63  74 /  80  80  50  40
MSY  65  79  64  71 /  60  70  40  30
GPT  66  76  64  75 /  90  80  60  50
PQL  66  77  63  77 /  90  80  60  50

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...LOWER
     JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
     BERNARD...LOWER TERREBONNE...NORTHERN
     TANGIPAHOA...ORLEANS...POINTE COUPEE...SOUTHERN
     TANGIPAHOA...ST. CHARLES...ST. HELENA...ST. JAMES...ST.
     JOHN THE BAPTIST...ST. TAMMANY...UPPER JEFFERSON...UPPER
     LAFOURCHE...UPPER PLAQUEMINES...UPPER ST. BERNARD...UPPER
     TERREBONNE...WASHINGTON...WEST BATON ROUGE...AND WEST
     FELICIANA.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: CHANDELEUR SOUND...COASTAL WATERS FROM PASCAGOULA MS
     TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     MISSISSIPPI SOUND.

MS...FLASH FLOOD WATCH UNTIL 7 PM THURSDAY FOR THE FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM THURSDAY FOR THE FOLLOWING
     ZONES: CHANDELEUR SOUND...COASTAL WATERS FROM PASCAGOULA MS
     TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, May 1, 6:29 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
629 PM CDT WED MAY 1 2013

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-021130-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
629 PM CDT WED MAY 1 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THROUGH THE EVENING
HOURS. WHILE SEVERE WEATHER IS NOT EXPECTED...SOME STORMS WILL
PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. THE STORMS WILL BE
SLOW MOVING...WITH LOCALLY HEAVY RAINFALL POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST LOUISIANA
AND SOUTH MISSISSIPPI THROUGH THURSDAY AFTERNOON. RAINFALL
AMOUNTS OF 3 TO 5 INCHES WITH ISOLATED HIGHER AMOUNTS THROUGH
THURSDAY EVENING ARE POSSIBLE AND POSSIBLY CAUSE FLASH FLOODING.

A SMALL CRAFT ADVISORY WILL BE IN EFFECT THIS AFTERNOON AND
TONIGHT FOR THE MISSISSIPPI SOUND...CHANDELEUR SOUND...AND THE
OPEN WATERS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER. EAST WINDS
WILL INCREASE TO 20 TO 25 KNOTS AHEAD OF LOW PRESSURE MOVING
ACROSS THE NORTHERN GULF.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 7 PM THURSDAY FOR THE
ENTIRE AREA.

SHOWERS AND THUNDERSTORMS ARE LIKELY THURSDAY AND FRIDAY. SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME. HOWEVER...SOME STORMS COULD
PRODUCE FREQUENT LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

SMALL CRAFT ADVISORY WILL BE IN EFFECT THURSDAY MORNING FOR LAKE
BORGNE...THE SOUNDS AND THE OPEN WATERS EAST OF THE MOUTH OF THE
MISSISSIPPI RIVER. AN ADVISORY WILL LIKELY BE NEEDED FRIDAY INTO
THE WEEKEND OVER ALL COASTAL WATERS AFTER A COLD FRONT MOVES
THROUGH THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS NOT ANTICIPATED AT THIS TIME.

32

In the hours before

Special weather statement, May 1, 3:29 PM CDT, 5 hours 47 minutes before
LAZ040-MSZ077-080>082-012130-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
329 PM CDT WED MAY 1 2013

...NUMEROUS THUNDERSTORM MOVING NORTHEAST AFFECTING PEARL RIVER
COUNTY...HANCOCK COUNTY...ST. TAMMANY PARISH...JACKSON COUNTY...
HARRISON COUNTY...

AT 321 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
INCREASE IN COVERAGE.  SCATTERED THUNDERSTORMS OVER SAINT
TAMMANY AND MISSISSIPPI COASTAL AREAS HAS BECOME NUMEROUS. THESE STORMS
WERE MOVING NORTHEAST AT 10 TO 15 MPH.

THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MANDEVILLE...LACOMBE...SLIDELL...SLIDELL AIRPORT...ABITA SPRINGS...
PEARL RIVER...GULFPORT AIRPORT...STENNIS SPACE CENTER...SUN...BUSH...
WAVELAND...WADE...VANCLEAVE...ST. MARTIN...SAUCIER...PICAYUNE...PASS
CHRISTIAN...PASCAGOULA...OCEAN SPRINGS...MOSS POINT...LYMAN...LONG
BEACH...KILN...GULFPORT...GULF PARK ESTATES...GAUTIER...ESCATAWPA...
DIAMONDHEAD...BILOXI AND BAY ST. LOUIS

THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

DUE TO THE COVERAGE...NUMEROUS STORMS COULD PRODUCE RAINFALL AMOUNTS
OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING
OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR
VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO
ALLOW A SAFE CROSSING.
Special weather statement, May 1, 4:21 PM CDT, 4 hours 55 minutes before
LAZ040-062-MSZ080-012215-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
421 PM CDT WED MAY 1 2013

...CLUSTERS OF STRONG THUNDERSTORMS MOVING NORTH AFFECTING HANCOCK
COUNTY...ST. TAMMANY PARISH...ORLEANS PARISH...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES NORTHEAST OF EAST NEW
ORLEANS...MOVING NORTH AT 15 MPH.

THE CLUSTERS OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NEW ORLEANS EAST...EDEN ISLE...PEARLINGTON...
SLIDELL...LACOMBE...SLIDELL AIRPORT...STENNIS SPACE
CENTER...PEARL RIVER AND ABITA SPRINGS

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, May 1, 7:53 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     FLASH FLOOD      MOSS POINT              30.43N 88.53W
05/01/2013                   JACKSON            MS   EMERGENCY MNGR

            EVACUATIONS OCCURRING IN PORTIONS OF MOSS POINT DUE TO
            FLOODING OF A BAYOU AND DRAINAGE CANALS.

&&

PGRIGSBY
Local storm report, May 1, 8:45 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
845 PM CDT WED MAY 01 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0736 PM     MARINE TSTM WIND 11 SSE PASCAGOULA       30.21N 88.50W
05/01/2013  M44 MPH          GMZ532             MS   C-MAN STATION

&&

PGRIGSBY

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 1, 7:13 PM CDTSevere Thunderstorm WarningLIXJackson47 min
May 2, 6:17 AM CDTFlash Flood WarningLIXHancock3 hr
May 2, 10:14 AM CDTRiver Flood WarningLIXJackson71 hr
May 2, 10:35 AM CDTRiver Flood WarningLIXHarrison11 hr
May 2, 12:58 PM CDTCoastal Flood AdvisoryLIX9 hr

Nearby

River Flood Warnings in Mississippi, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.